Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Etravirine
Oct 12, 2007

Hello, I am positive for almost 8 years now and I have a concern regarding Sustiva (which i have been on since diagnosis). I wanted to know if Etravirine can be used in place of Sustiva (if and when i become resistant to it)? Is this drug only successful with the use of a PI or can it be successful with the use of an NRTI without a PI (like sustiva). Im kind of paranoid about having the risk of Lipodystrophy with switching to a Protease Inhibitor.

Thanks

Response from Dr. Wohl

Etravirine, also known affectionately as TMC125, is a non-nucleoside that is in the last stages of development and is expected to be available in the US within months.

Some facts:

-Etravirine can be taken with nucleosides.

-Some virus that is resistant to Sustiva can be suppressed with Etravirine.

-Once Etravirine becomes available, it will first be used in people with resistance to Sustiva but it may also be an option for people doing well on Sustiva but desiring a change from that med. Note, Etravirine is taken twice a day.

-There are not much data to support the idea that changing from Sustiva to a protease inhibitor will result in a change in body shape. It is a big assumption that protease inhibitors cause more body shape problems than Sustiva. This is not borne out in clinical trials. . See the upcoming issue of the magazine Positively Aware for a debunking of this and other metabolic complications of HIV myths. Further we know nil about the body shape effects of Etravirine.

DW



Previous
lab results
Next
pregnancy & changing meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement